Hi there... I really don't know the answer and it's kinda slow around here b/c it's a weekend but I think you could google that. Also, I know walgreens has an option on their website that tells you about drug interactions....you may try that. Or just call your pharmacist they would definetly be able to help you! Sorry I couldn't answer it for you!
OK...I COPIED THIS FROM THE WALGREENS DRUG INTERACTION OPTION ON THEIR WEBSITE... I JUST PICKED A COUMADIN DOSAGE.... I thought I should post it since it says a moderate interaction is possible. Again...this is copied from walgreens site.
Check Drug Interactions Interaction Results
Drug 1: COUMADIN 4MG TABLETS (BLUE)
Drug 2: DARVOCET-N 100 TABLETS
Description: COUMADIN 4MG TABLETS (BLUE) with DARVOCET-N 100 TABLETS
Onset: Delayed Severity: Moderate Documentation: Suspected
Hypoprothrombinemic effects of COUMADIN 4MG TABLETS (BLUE) may be increased by DARVOCET-N 100 TABLETS in a dose-dependent manner. Bleeding may occur, especially when DARVOCET-N 100 TABLETS use exceeds 2000 mg weekly or is prolonged for several days.
Details: Effect: DARVOCET-N 100 TABLETS may increase the hypoprothrombinemic effects of COUMADIN 4MG TABLETS (BLUE). Bleeding may occur.
Mechanism: Unknown. Warfarin metabolism normally occurs through the cytochrome P450 (CYP450) isoenzyme system, with excretion occurring in the urine as inactive metabolites. It is postulated that large doses of acetaminophen may "exhaust" the capability of the CYP450 system to metabolize warfarin. Additionally, DARVOCET-N 100 TABLETS may reduce functional factor VII.
Management: Monitor coagulation status and adjust the dosage of COUMADIN 4MG TABLETS (BLUE) accordingly. It is recommended that the International Normalized Ratio (INR) be measured once weekly if continuous or regular use of acetaminophen is started or occurring. The patient should attempt to limit acetaminophen use to the minimal amount needed for relief.
Discussion: A 66-year-old woman receiving stable warfarin for 4 years presented with 3-days of hematuria and gingival bleeding after taking 48 tablets of an acetaminophen/ codeine product over 7 days (1). Prior to the event, her prothrombin time (PT) was between 15 and 23 sec. On admission to the hospital, her PT was 96 seconds. Acetaminophen (APAP) was stopped and appropriate response was instituted. A 63-year-old woman on stable warfarin received large doses of APAP on 2 occasions. Each occurrence was followed by an increase in INR (2). After a cumulative APAP dosage of 14 g, her INR increased to 12.0. Contact gum bleeding and spontaneous bruising were noted. The APAP-containing product was stopped and the INR returned to 2.6 after 10 days. Three weeks later, she received a preparation containing codeine and APAP. After ingesting 14 g of APAP over 8 days her INR increased to 8.5. A prospective, case-control study (3) of 93 outpatients (196 controls) measured factors associated with INRs > 6.0. APAP use was independently, and in a dose- related fashion, associated with having an INR > 6.0. The odds of an INR > 6.0 were 10-fold higher in the highest dose category (28+ tablets/week). The data suggests that APAP is an under-recognized cause of excessive anticoagulation in the outpatient setting. In a double-blind placebo-controlled study, 20 patients on stable warfarin were given APAP 1 g 4 times/day for 14 days or placebo. The APAP arm showed an increase of 1.2 from baseline versus 0.37 for placebo (10). In a study of 11 patients on stable warfarin, INR increased after 4 days of taking APAP 4 g/day increasing the risk of bleeding (7). A 72-year-old man was on acenocoumarol, chronically self-medicating with APAP 1 to 2 g/day for low back pain. His INR was stable at 2.5, but when APAP was stopped his INR dropped to 1.62. Two weeks later, he restarted APAP and the INR climbed to 2.0 over 4 weeks (5). A 77-year-old woman who developed a 2-fold increase in INR while receiving APAP with concomitant acenocoumarol (8), and a 74-year-old man experienced a 3-fold increase in INR when APAP was added to his stable warfarin regimen (6). Fluindione has also been implicated in this interaction (9). In a prospective, randomized, double-blind, placebo-controlled trial 36 patients received either APAP 2 g daily, 4 g daily, or placebo for 4 weeks. In patients receiving 2 g to 4 g daily, a mean increase in INR of 0.4-1.0 was seen during weeks one through 3 (11). In a conflicting report, the effects of acute and chronic dosing of APAP on warfarin pharmacokinetics and pharmacodynamics was studied in 20 healthy males in a 2-phase, randomized, crossover study. The mean serum concentrations of S- and R-warfarin did not differ significantly between treatments. There was no change in anticoagulation response between treatment and control (4). INR should be monitored more closely when APAP use exceeds 2 g/day or chronic use > 7 days occurs.
References: 1. Bartle W et al: JAMA 265:1260 (1991). 2. Fitzmaurice DA et al: Postgrad Med J 73:861(1997). 3. Hylek EM et al: JAMA 279:657(1998). 4. Kwan D et al: J Clin Pharmacol 39:68(1999). 5. Bagheri H et al: Ann Pharmacother 33:506(1999). 6. Gebauer MG et al: Pharmacotherapy 23:109(2003). 7. Hahe I et al: Br J Clin Pharmacol 59:371(2004). 8. Thijssen HH et al: Thromb Haemostasis 92:797(2004). 9. Ornetti P et al: Rheumatology 44:1585(2005). 10. Mahe I et al: Hematologica 91:12(2006). 11. Parra D et al: Pharmacotherapy 27:675(2007).
Coumaden is a blood thinner, darvocet like asprin and tynelol, can cause damage to stomach and kidneys. I am on plavex which causes the blood not to clot. I also have ulcers that bleed. When giving me a pain med they NEVER would RX anything that causes stomach bleeding or liver damage....be careful. Jerri
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.